Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 5, 2008, 4:03 AM CST for 7 counties in Texas. It took effect at Nov 5, 2008, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 4:03 AM CST (10:03 UTC)
- In effect from
- Nov 5, 2008, 11:00 AM CST
- Expired
- Nov 5, 2008, 3:48 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 051003 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CST WED NOV 5 2008 ...GUSTY WEST WINDS EXPECTED TODAY... .A DEVELOPING STORM SYSTEM OVER THE CENTRAL AND NORTHERN ROCKY MOUNTAIN STATES WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE PANHANDLE AND SOUTH PLANS TODAY. IN RESPONSE WEST WINDS ARE EXPECTED TO INCREASE TOWARD 35 MPH WITH STRONGER GUSTS. A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING SWITCHING THE WIND DIRECTION TO THE NORTHWEST AND DECREASING WIND SPEEDS. TXZ021>024-027>029-052300- /O.NEW.KLUB.WI.Y.0019.081105T1700Z-081105T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW 403 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. WEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 052148 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CST WED NOV 5 2008 TXZ021>024-027>029-052300- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-081105T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW 348 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. SOUTHWEST TO WESTERLY WINDS MAY BRIEFLY BECOME SUSTAINED AT SPEEDS GREATER THAN 30 MPH THROUGH 5 PM...HOWEVER...THE PREVIOUS THREAT OF WIDESPREAD AND PERSISTENT STRONG WINDS HAS DIMINISHED. THUS THE WIND ADVISORY THAT WAS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:45 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 4, 11:45 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1145 PM CST TUE NOV 4 2008 .AVIATION... BREEZY TO WINDY CONDITIONS WILL AFFECT BOTH TERMINALS THROUGH WEDNESDAY EVENING. WIND SPEEDS GENERALLY IN THE 15 KT RANGE WITH GUSTS TO 25 KTS WILL CONTINUE THROUGH THE EARLY MORNING AND THEN INCREASE QUICKLY INTO THE 20 TO 25 KT RANGE WITH GUSTS UP TO 45 KTS. A 50 KT LOW LEVEL JET WILL CREATE SOME MODERATE WIND SHEAR FROM THE SURFACE TO ABOUT 5KFT AGL UNTIL ABOUT 12Z..ESPECIALLY AT KCDS...BUT DUE TO THE BREEZY SURFACE WINDS THE WIND SHEAR WILL BE NOT BE MENTIONED IN THE TAF. THE WIND DIRECTION WILL GRADUALLY SHIFT AROUND FROM SOUTH TO WEST BY LATE WEDNESDAY AFTERNOON AND THEN TO THE NORTHWEST WEDNESDAY EVENING. SCATTERED MID-HIGH LEVEL CLOUDS WILL AFFECT BOTH TAF SITES BUT VFR CONDITIONS WILL PREVAIL. THE CHANCE OF THE SUSTAINED WINDS SPEEDS REACHING AIRPORT WEATHER WARNING /30 KTS OR HIGHER/ CRITERIA SEEM REMOTE BUT POSSIBLE FOR A FEW HOURS EARLY WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 551 PM CST TUE NOV 4 2008/ AVIATION... WINDY CONDITIONS WILL BE THE MAIN ISSUE IN THE AVIATION FORECAST FOR THE NEXT 24 HRS. CURRENT WIND SPEEDS OF AROUND 15 GUST 25 KTS WILL ONLY SLIGHTLY DIMINISH TONIGHT THEN INCREASE QUICKLY WEDNESDAY MORNING TOWARD SUNRISE...RISING INTO THE 20 TO 30 KT RANGE WITH GUSTS OF 40-45 KTS. A 50 KT LOW LEVEL JET WILL CREATE SOME MODERATE WIND SHEAR CONDITIONS FROM AROUND 5Z TO 12Z ..ESPECIALLY AT KCDS...BUT DUE TO THE BREEZY SURFACE WINDS THE WIND SHEAR WILL BE NOT BE MENTIONED IN THE TAF. THE SOUTHERLY WINDS OVERNIGHT WILL COME AROUND TO THE SOUTHWEST WEDNESDAY MORNING AND BECOME MORE WESTERLY WEDNESDAY AFTERNOON. SOME LOW CLOUDS MAY AGAIN MOVE INTO PARTS OF THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS EARLY WEDNESDAY MORNING BUT THESE ARE NOT EXPECTED AT EITHER TERMINAL. THERE IS ALSO AN OUTSIDE CHANCE AN AIRPORT WEATHER WARNING /SUSTAINED WIND SPEEDS OF 30 KTS OR HIGHER/ MIGHT BE REQUIRED AT KLBB FOR A FEW HOURS AROUND MIDDAY/EARLY AFTN BUT AT THIS TIME WE EXPECT THE SUSTAINED SPEEDS TO REMAIN TO BE CLOSER TO 25 KTS. PREV DISCUSSION... /ISSUED 329 PM CST TUE NOV 4 2008/ SHORT TERM... THE EMPHASIS OF THE SHORT TERM PERIOD REMAINS ON INCREASED SOUTHWEST TO WESTERLY WINDS WEDNESDAY. A LEE SURFACE TROUGH HAS DEEPENED NOTABLY TODAY IN ADVANCE OF THE WESTERN U.S. TROUGH...AS EVIDENCED BY THE CURRENT CONVERGENCE/CU FIELD OVER THE WESTERN SOUTH PLAINS. SATELLITE/RADAR TRENDS SUGGEST THAT MODERATE TCU HAVE DEVELOPED WITHIN SAID ZONE...BUT MESOSCALE MODELS SUGGEST INSTABILITY IS WEAK WITH BEST LI/S BARELY LOWER THAN -1 DEGREE C AND LITTLE TO NO NOTABLE POSITIVE AREA. THUS THE PROBABILITY OF MEASURABLE RAINFALL AND/OR THUNDER APPEAR LOW. WE HAVE INTRODUCED MINIMUM GRIDDED POPS NEAR THE TROUGH /10 PERCENT/ BUT NOT SUFFICIENTLY TO WARRANT A FORECAST MENTION. ATTENTION THEN TURNS TO THE WIND POTENTIAL FOR WEDNESDAY. MSLP/HEIGHT GRADIENTS ARE PROGGED TO INCREASE OVER THE REGION AS THE CURRENT WESTERN TROUGH EJECTS OVER THE PLAINS IN THE FORM OF A DEEPENING NEGATIVELY TILTED SYSTEM. LOWER TROPOSPHERIC WIND MAXIMA /IE 55KT AT 700MB/ IS DEPICTED IN THE SOLUTIONS OVERSPREADING THE WESTERN PANHANDLE/NORTHWESTERN SOUTH PLAINS BY MIDDAY...POSSIBLY RESULTING IN SUSTAINED SURFACE WINDS IN THE 25 TO 35 MPH RANGE BETWEEN ROUGHLY 17Z-20Z. HOWEVER THE BEST SURFACE PRESSURE GRADIENTS ARE EXPECTED TO EVOLVE NORTHWARD OVER THE PANHANDLE IN CLOSER PROXIMITY TO CYCLOGENESIS AND AN ADVANCING FRONT. NONE-THE-LESS... ADVISORY LEVEL WINDS /SUSTAINED 30 MPH OR GREATER/ APPEAR POSSIBLE OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN HALF OF THE SOUTH PLAINS. THIS IS SUPPORTED BY NUMERICAL GUIDANCE WHICH INDICATES 29KT AND 27KT WINDS AT CLOVIS AND LUBBOCK RESPECTIVELY. WILL INDICATE THIS IN GRIDS/ HAZARD PRODUCTS...BUT WILL ALLOW SUBSEQUENT SHIFTS TO FURTHER EVALUATE FOR POSSIBLE ADVISORY ISSUANCE. LONG TERM... STRONG MID/UPPER LEVEL TROUGH EXTENDING NORTH/SOUTH ALONG LEE OF THE ROCKIES/WESTERN PLAINS TO MOVE EASTWARD WEDNESDAY NIGHT AS 120KT JET MAX AT 300 MB MOVES ACROSS THE TEXAS PANHANDLE... IN BASE OF THE TROUGH. COLD FRONT TO BE SOUTH AND EAST OF FORECAST AREA BY WEDNESDAY EVENING WITH VERY DRY AIR MOVING INTO THE REGION. WITH DEWPOINTS DROPPING INTO THE TEENS DURING THE NIGHT...TEMPERATURES TO BE NEAR FREEZING OVER NORTHWEST ZONES. WITH COOL HIGH PRESSURE RIDGE AT SURFACE BUILDING INTO THE AREA THURSDAY AND FRIDAY...EXPECT COLD NIGHT THURSDAY WITH TEMPERATURES FALLING INTO THE UPPER 20S/LOWER 30S FOR MOST AREAS ON THE CAPROCK FRIDAY MORNING. FLOW ALOFT TO BECOME MORE ZONAL OVER THE SATURDAY THEN SOUTHWEST ON SUNDAY AS ANOTHER TROUGH DIVES DOWN...OUT OF THE PACIFIC NORTHWEST TOWARDS THE GREAT BASIN/SOUTHWEST DESERT. THERE CONTINUES TO BE DIFFERENCES WITH THIS SYSTEM...THE 12Z GFS SLOWED THIS SYSTEM DOWN FROM PREVIOUS RUNS...WHILE THE ECMWF IS NOW FASTER AND SLIGHTLY FURTHER TO THE SOUTH THEN ITS PREVIOUS RUN. THUS THERE MAY BE A CHANCE FOR SOME PRECIPITATION NEXT MONDAY...WILL HOWEVER NOT INSERT ANY MENTIONABLE POPS ATTM. AFTER A NICE WARMUP FOR THE WEEKEND...WITH TEMPERATURES CLIMBING INTO THE 70S .TEMPERATURES TO AGAIN DROP DURING THE FIRST PART OF THE WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE REGION EARLY MONDAY MORNING. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Nov 4, 3:32 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CST TUE NOV 4 2008 TXZ021>044-052145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 332 PM CST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED OVER PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS WEDNESDAY. SOME LOCATIONS WILL EXPERIENCE SUSTAINED SOUTHWEST TO WEST WINDS BETWEEN 25 AND 35 MPH. IN ADDITIONALLY...THE WINDY...WARM...AND RELATIVELY DRY WEATHER WILL CREATE ELEVATED FIRE WEATHER CONDITIONS OVER PORTIONS OF THE SOUTHERN PANHANDLE AND WESTERN SOUTH PLAINS WEDNESDAY AFTERNOON.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.